Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Anesthesiol. 2014 Nov;67(5):358-362. English. Case Report. https://doi.org/10.4097/kjae.2014.67.5.358
Hwang BY , Kim E , Kim WS , Cho AR , Cho MJ , Lee CW .
Department of Anesthesia and Pain Medicine, Pusan National University School of Medicine, Busan, Korea. eunsookim@pusan.ac.kr
Department of Cardiovascular and Thoracic Surgery, Pusan National University Hospital, Busan, Korea.
Abstract

A 74-year-old man who had been receiving warfarin for atrial fibrillation, underwent emergency thrombectomy. A central venous catheter (CVC) was inserted via the left subclavian vein, and heparin was administered to prevent preoperative and postoperative thrombotic events. After an uneventful thrombectomy, the patient was transferred to the intensive care unit (ICU). On the second postoperative day, the patient developed syncope and his blood pressure and oxygen saturation decreased. A computed tomography (CT) revealed a huge hematoma under the pectoralis major muscle. The patient was then treated with continuous renal replacement therapy and mechanical ventilation for multiorgan dysfunction syndrome, which developed due to hemorrhagic shock in the ICU. These findings suggest that when a CVC is inserted in patients requiring anticoagulant therapy, the possible risk of excessive bleeding must be carefully considered. Further, choosing a proper insertion site and performing an ultrasound-guided aspiration may be helpful in preventing these complications.

Copyright © 2019. Korean Association of Medical Journal Editors.